Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 2, 2006, 7:00 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2006, 7:00 PM HST (05:00 UTC)
- Expired
- Mar 2, 2006, 10:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 5.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WGHW50 PHFO 030500 FFWHFO HIC003-030800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 700 PM HST THU MAR 2 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 1000 PM HST * ALTHOUGH RADAR AT 700 PM SHOWED THAT THE HEAVIEST SHOWERS HAD DRIFTED OFFSHORE...RUNOFF FROM THE RECENT TORRENTIAL RAINFALL WILL CONTINUE TO RESULT IN FLASH FLOODING. THE AUTOMATED RAIN GAUGE AT PUNALUU RECORDED MORE THAN A FOOT AND A HALF OF RAIN IN THE 48 HOURS ENDING AT 5 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...LAIE AND PUNALUU. IT IS VERY DANGEROUS TO ATTEMPT TO CROSS FLOODED AREAS IN A VEHICLE. YOU SHOULD AVOID FLOODED AREAS AND SEEK A DIFFERENT ROUTE. IF FLASH FLOODING PERSISTS...THIS FLASH FLOOD WARNING WILL BE EXTENDED BEYOND 1000 PM. LAT...LON 2142 15789 2147 15778 2174 15794 2169 15805 $$ R BALLARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 4:00 PM HST, 3 hours earlier.
Area forecast discussion, Mar 2, 4:00 PM HST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST THU MAR 2 2006 .SYNOPSIS...CONTINUED POTENTIALLY WET TONIGHT BUT MUCH IMPROVED FRIDAY AS TRADE WINDS RETURN. && .DISCUSSION...DESPITE SURFACE PRESSURES AGAIN DROPPING THIS AFTERNOON THE OVERALL MODELS REMAIN UNCHANGED IN THEIR WEAKENING AND MOVING FURTHER AWAY OF THE LOW PRESSURE TROUGH TO OUR WEST. CONDITIONS ARE EXPECTED TO IMPROVE AFTER TONIGHT. WE ARE PARTICULARLY IMPRESSED BY THE MOVEMENT OF A STABLE UPPER LEVEL RIDGE OVER THE STATE TOMORROW DUE TO THE DEPARTURE OF THE TROUGH AND ITS INSTABILITY...LIGHT TO MODERATE TRADE WINDS AND LESS CLOUDY SKIES AND RAIN SHOULD RETURN TOMORROW AS A CONSEQUENCE. HOWEVER TONIGHTS REMAINING INSTABILITY AND SOUTHEASTERLY FLOW CONTINUES TO WARRANT RESIDUAL FLOODING POSSIBILITIES AND THE RETENTION OF THE FLOOD WATCH FOR TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...KAUAI OAHU TIL 4 AM FRIDAY HIGH SURF ADVISORY...MOST EAST SHORES TIL FRIDAY NIGHT SMALL CRAFT ADVISORY...CANCELED AT 4 PM WIND ADVISORY...BIG ISLAND SUMMITS TIL 4 AM FRIDAY && MATSUDA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:50 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 12:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 3:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 4:00 AM HST | Marine Weather Statement | HFO | 24 hr | |
| Mar 3, 6:15 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 9:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.